MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750335
Medical Device Problem Code Difficult to Flush (1251)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The september 2017 angiodynamics complaint report was reviewed for the bioflo picc product family and for the failure mode "catheter occluded - removed." no adverse trend was identified.The end user hospital's reported complaint description cannot be confirmed as no sample was returned.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Potential contributing factors for this complaint may be catheter positioning techniques used during the placement procedure or patient anatomy.The directions for use provided with the picc device contains the following precautionary statements: "- if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.- do not fully insert catheter up to suture wing.- avoid sharp or acute angles during insertion which may compromise catheter functionality.- following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion." angiodynamics' manufacturing process controls for the bioflo picc include a 100% in-process visual inspection for molding defects and a guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.(b)(4).
 
Event or Problem Description
As reported, 5f bioflo picc "used on small vessels upon assessment - upper arms." initial insertion on (b)(6) 2017 by picc rn.No blood return or flushing function was noted 12 hours after insertion.Picc was removed and exchanged at the same site by ir md under fluoro on (b)(6) 2017.The initial picc was examined at the hospital and did not have any debris inside.It flushed well outside the patient.It was also free of any thrombin/clot adhesion on the external parts of the picc.Cathflo had been utilized.The removed picc was discarded at the hospital.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6990807
Report Number1317056-2017-00088
Device Sequence Number10884622
Product Code LJS
UDI-Device IdentifierH965750335
UDI-PublicH965750335
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date07/31/2019
Device Catalogue NumberH965750335
Device Lot Number5234874
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2017
Initial Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR